Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 22, 2007, 3:02 AM EST for Dare County, Hyde County, Tyrrell County, North Carolina. It took effect at Feb 22, 2007, 3:25 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 3:02 AM EST (08:02 UTC)
- In effect from
- Feb 22, 2007, 3:25 PM EST
- Expired
- Feb 23, 2007, 4:37 AM EST
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 220802 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 302 AM EST THU FEB 22 2007 NCZ103-104-222130- /O.NEW.KMHX.WI.Y.0005.070222T2100Z-070223T1400Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 302 AM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST FRIDAY. GUSTY WEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 30 TO 40 MPH LATE THIS AFTERNOON AND CONTINUE OVERNIGHT INTO EARLY FRIDAY MORNING BEHIND THE FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS72 KMHX 222025 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 325 PM EST THU FEB 22 2007 NCZ046-047-081-095-231100- /O.EXB.KMHX.WI.Y.0005.070222T2300Z-070223T1100Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 325 PM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. GUSTY WEST WINDS WILL DEVELOP THIS EVENING BEHIND A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 30 TO 35 MPH THIS EVENING AND CONTINUE OVERNIGHT INTO EARLY FRIDAY MORNING. THE STRONGEST WINDS WILL BE LOCATED NEAR THE ALBEMARLE AND PAMLICO SOUNDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ103-104-231100- /O.EXT.KMHX.WI.Y.0005.070222T2300Z-070223T1700Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 325 PM EST THU FEB 22 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM EST FRIDAY... GUSTY WEST WINDS WILL DEVELOP THIS EVENING BEHIND A COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 30 TO 40 MPH THIS EVENING AND CONTINUE OVERNIGHT INTO EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 230937 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 437 AM EST FRI FEB 23 2007 ...THE WIND ADVISORIES HAVE BEEN CANCELLED... .GUSTY NORTHWEST WINDS ASSOCIATED WITH HIGH PRESSURE BUILDING SOUTH FROM CANADA WILL NOT BE AS STRONG AS EARLIER EXPECTED. SUSTAINED WINDS OF 20 TO 30 MPH WITH A FEW BRIEF GUSTS TO 40 MPH ALONG THE COAST WILL OCCUR THROUGH EARLY AFTERNOON...THEN WINDS WILL SUBSIDE. NCZ103-104-231045- /O.CAN.KMHX.WI.Y.0005.000000T0000Z-070223T1700Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 437 AM EST FRI FEB 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS ASSOCIATED WITH HIGH PRESSURE BUILDING SOUTH FROM CANADA WILL NOT BE AS STRONG AS EARLIER EXPECTED. SUSTAINED WINDS OF 20 TO 30 MPH WITH A FEW BRIEF GUSTS TO 40 MPH WILL OCCUR THROUGH EARLY AFTERNOON...THEN WINDS WILL SUBSIDE. $$ NCZ046-047-081-095-231045- /O.CAN.KMHX.WI.Y.0005.000000T0000Z-070223T1100Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 437 AM EST FRI FEB 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS ASSOCIATED WITH HIGH PRESSURE BUILDING SOUTH FROM CANADA WILL NOT BE AS STRONG AS EARLIER EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH WITH A FEW BRIEF GUSTS TO 35 MPH ALONG THE COAST WILL OCCUR THROUGH EARLY AFTERNOON...THEN WINDS WILL SUBSIDE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 21, 8:10 PM EST, 6 hours 52 minutes earlier.
Area forecast discussion, Feb 21, 8:10 PM EST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
810 PM EST WED FEB 21 2007
.SHORT TERM /TONIGHT/...CLUSTER OF SHOWERS OCCURRING ALONG
BOUNDARY OVER THE NW CWA. THIS AREA OF SHOWERS IS MOVING SE AND
WITH THE BOUNDARY SLOWLY DRIFTING S...WILL KEEP CHC POPS IN FCST
UNTIL AT LEAST MIDNIGHT INLAND AND ALL NIGHT ALONG THE COAST.
WORKSTATION WRF AND RUC SHOW FRONT SLOWLY OOZING ITS WAY TO S OF
THE CWA THRU THE OVERNIGHT HOURS.
&&
.AVIATION /01Z-24Z/...ANTICIPATE CEILINGS LOWERING TO MVFR/IFR
TOWARD MORNING WITH PATCHES OF DENSE FOG.
&&
.MARINE...TRICKY MARINE FCST WITH REGARDS TO WIND DIRECTION AND
FRONTAL BOUNDARY PRETTY MUCH BISECTING THE CWA AS OF 00Z. WILL
INDICATE WINDS E OR BECOMING E LATER THRU THE NIGHT. SEAS ARE
GENERALLY 4 FT OR LESS. THREE-HOURLY UPDATE WAS ISSUED AT AROUND 7
PM TO ACCOUNT FOR CHANGING WIND DIRECTIONS WITH ANOTHER UPDATE OUT
BETWEEN 930 AND 10 PM.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THURSDAY TO 6 AM EST SATURDAY
FOR AMZ135.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 6 PM EST FRIDAY FOR
AMZ130-158.
SMALL CRAFT ADVISORY FROM 1 PM THURSDAY TO 6 PM EST SATURDAY
FOR AMZ150-152-154.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 7 AM EST SATURDAY
FOR AMZ156.
&&
SHORT TERM...COLLINS
LONG TERM...COLLINS
AVIATION...COLLINS
MARINE...COLLINSHazardous weather outlook, Feb 22, 3:01 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 301 AM EST THU FEB 22 2007 NCZ029-044>047-079>081-090>095-098-230815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 301 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL DEVELOP THIS AFTERNOON AS A COLD FRONT CROSSES THE REGION. WIND GUSTS OF 25 TO 30 MPH WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ103-104-230815- OUTER BANKS DARE-OUTER BANKS HYDE- 301 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR LATE THIS AFTERNOON THROUGH TONIGHT. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH LATE THIS AFTERNOON AS A COLD FRONT CROSSES. THESE WINDS WILL CONTINUE OVERNIGHT. THE STRONG WIND WILL INCREASE WATER LEVELS OVER THE EASTERN PORTION OF THE PAMLICO SOUND PRODUCING MINOR SOUND SIDE FLOODING TONIGHT. WATER LEVELS WILL RISE 2 TO 3 FEET ABOVE NORMAL FROM OREGON INLET SOUTH TOWARD OCRACOKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS AND MINOR SOUND SIDE FLOODING WILL CONTINUE EARLY FRIDAY MORNING. WINDS WILL DIMINISH DURING THE DAY AND THE MINOR FLOODING WILL SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-230815- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 301 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS HAVE BEEN ISSUED FOR ALL WATERS LATE THIS AFTERNOON AND EVENING. NORTHWEST WINDS BEHIND A COLD FRONT WILL INCREASE TO 30 TO 40 KNOTS AND CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALE WARNINGS WILL CONTINUE EARLY FRIDAY MORNING FOR THE COASTAL WATERS. WINDS ARE EXPECTED TO DIMINISH DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:11 AM EST | Coastal Flood Statement | MHX | 26 hr |
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.